Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Albuquerque, NM

June 1, 2011Curry County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2011, 7:45 PM MDT for Curry County, Quay County, San Miguel County, New Mexico. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 7:45 PM MDT (01:45 UTC)
Expired
Jun 1, 2011, 8:35 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 46 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:45 PM MDTTSTM WND GST 603 Wsw Logan, NM
Jun 1, 7:45 PM MDTTSTM WND GST 717 Ene Tucumcari, NMKTCC ASOS.
Jun 1, 7:52 PM MDTTSTM WND DMGTucumcari, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
2816 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS55 KABQ 020145
SVRABQ
NMC009-037-047-020245-
/O.NEW.KABQ.SV.W.0018.110602T0145Z-110602T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 845 PM MDT

* AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  WHEATLAND...OR ABOUT 24 MILES SOUTHEAST OF TUCUMCARI...AND 
  MOVING EAST AT 25 MPH. VERY STRONG WINDS HAVE RACED WELL AHEAD THE 
  STORM. WIND GUSTS TO 74 MPH WERE REPORTED AT TUCUMCARI AT 735 PM. 

* LOCATIONS IMPACTED INCLUDE...
  GRADY...
  SAN JON...
  LOGAN...
  BROADVIEW...
  BELLVIEW...
  GLENRIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3462 10370 3539 10378 3538 10342 3550 10301
      3464 10302
TIME...MOT...LOC 0143Z 254DEG 23KT 3491 10344

$$


44
2 follow-up statements
261 
WWUS55 KABQ 020210
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
810 PM MDT WED JUN 1 2011

NMC047-020217-
/O.CAN.KABQ.SV.W.0018.000000T0000Z-110602T0245Z/
SAN MIGUEL-
810 PM MDT WED JUN 1 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTHEASTERN SAN
MIGUEL COUNTY...

THE SEVERE THUNDERSTORMS PRODUCING VERY STRONG WINDS EXITED EAST OF 
SAN MIGUEL COUNTY...SO THE WARNING HAS BEEN CANCELED FOR SOUTHEAST 
SAN MIGUEL COUNTY. HOWEVER...SOUTH WIND GUSTS TO 50 MPH MAY PERSIST 
THROUGH 845 PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3463 10330 3490 10344 3538 10342 3550 10301
      3464 10302
TIME...MOT...LOC 0207Z 239DEG 26KT 3502 10323

$$

NMC009-037-020245-
/O.CON.KABQ.SV.W.0018.000000T0000Z-110602T0245Z/
QUAY-CURRY-
810 PM MDT WED JUN 1 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CURRY AND EASTERN QUAY COUNTIES UNTIL 845 PM MDT...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHEAST OF SAN JON...OR ABOUT 30 MILES EAST OF 
TUCUMCARI...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING WIND GUSTS OVER 70 MPH. THE STRONG WINDS WILL CONTINUE TO 
SPREAD TO LOCATIONS NEAR AND FAR FROM THE STORM.

* LOCATIONS IMPACTED INCLUDE...
  BARD...
  LOGAN...
  GLENRIO...
  SAN JON...
  BROADVIEW...
  WHEATLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3463 10330 3490 10344 3538 10342 3550 10301
      3464 10302
TIME...MOT...LOC 0207Z 239DEG 26KT 3502 10323

$$


44
983 
WWUS55 KABQ 020235
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
835 PM MDT WED JUN 1 2011

NMC009-037-020244-
/O.CAN.KABQ.SV.W.0018.000000T0000Z-110602T0245Z/
QUAY-CURRY-
835 PM MDT WED JUN 1 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTHEASTERN CURRY AND
EASTERN QUAY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM HAS WEAKENED AND EXITED THE WARNED AREA...THEREFORE THE 
WARNING HAS BEEN CANCELLED. WIND GUSTS UP TO 50 MPH WILL REMAIN 
POSSIBLE IN EASTERN QUAY COUNTY UNTIL AROUND 9 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3463 10330 3490 10344 3538 10342 3550 10301
      3464 10302
TIME...MOT...LOC 0234Z 239DEG 26KT 3512 10303

$$


44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 PM MDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM MDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT WED JUN 1 2011

...SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...

.DISCUSSION...
STORMS ALREADY ERUPTING ACROSS NORTH CENTRAL NEW MEXICO EARLY THIS
AFTERNOON WITHIN A REGION WHERE MLCAPES ARE RANGING FROM 500-2000
J/KG AND CIN HAS ERODED AWAY. TRENDS AND MODEL PROJECTIONS SUGGEST
ACTIVITY SHOULD CONTINUE TO RAPIDLY INCREASE AS PEAK-HEATING NEARS.
EXPECT ATMOSPHERE TO DESTABILIZE THROUGH THE LATE AFTERNOON...WITH
ACTIVITY EXPANDING INTO THE ERN PLAINS. SHEAR PROFILES INDICATE A
FEW SUPERCELLULAR STORMS ARE LIKELY IN THE NE/EC PLAINS WITH LARGE
HAIL AND DAMAGING WINDS BEING A PRIMARY THREAT. CAN NOT RULE OUT A
ROGUE TORNADO WITH THE STRONGEST UPDRAFTS/OROGRAPHICS. MEANWHILE...
THE RUC HODOGRAPHS ARE LESS FAVORABLE FOR THE SE...THEREFORE EXPECT
A REPEAT PERFORMANCE OF MULTICELLULAR STORMS IF CAP IS BUSTED. THIS
REGION WILL ALSO EXPERIENCE A THREAT FOR LARGE HAIL AND GUSTY WINDS.
MEANWHILE...CENTRAL/WRN NEW MEXICO EXPERIENCED LOW LEVEL MOISTURE
ADVECTION LAST NIGHT. THIS WILL AID IN THE DEVELOPMENT OF ACTIVITY
BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN...HOWEVER
MOST OF THESE STORMS WILL BE DRIER IN NATURE AND MAY PRODUCE GUSTY
OUTFLOW WINDS. PRECIPITATION CHANCES SHOULD REMAIN ELEVATED THROUGH
AT LEAST THE MIDNIGHT HOUR WITH LINGERING BENIGN STORMS PERSISTING
THROUGH EARLY THURSDAY MORNING. TEMPERATURES TONIGHT WILL REMAIN 10
TO 15 DEGREES ABOVE SEASONAL AVERAGES.

UPPER LEVEL DISTURBANCE IN NORTHERN CALIFORNIA WILL TRACK INTO THE
NRN ROCKIES FOR THURSDAY. THIS WILL TIGHTEN THE GRADIENT ALOFT FOR
WRN NEW MEXICO...LEADING TO BREEZY TO WINDY CONDITIONS ALONG/WEST
OF THE CONTINENTAL DIVIDE. NEAR WIND ADVISORY CRITERIA IS LIKELY...
AND THE MIDNIGHT SHIFT MAY NEED TO POST AN ADVISORY. MEANWHILE...IT
APPEARS MOISTURE IN CENTRAL NM WILL BE SCOURED OUT...LIMITING THE
CONVECTIVE POTENTIAL IN THIS REGION. ENOUGH JUICE SHOULD REMAIN IN
PLACE ACROSS ERN NM COUPLED WITH PERTURBATIONS ALOFT TO SPARK A FEW
THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. THREAT FOR SEVERE
WEATHER IS VERY MINIMAL WITH MAIN THREATS BEING SMALL HAIL AS WELL
AS GUSTY WINDS. HIGH TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE
NORMAL.

FRIDAY WILL LIKELY BE THE MORE TRANQUIL DAY OF THE WEEK AS MOISTURE
IS CORRALLED TO THE FAR ERN PLAINS. A FEW PEAK HEATING STORMS MAY BE
IN THE OFFING...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED ATTM. UPPER
LEVEL SYSTEM IN THE PACIFIC WILL DRIVE SOUTH INTO THE CA COASTLINE...
AS A RIDGE REMAINS PARKED IN THE SOUTH CENTRAL U.S. THIS COULD ALLOW
FOR A SQUEEZE PLAY TO DEVELOP ACROSS THE LAND OF ENCHANTMENT...WITH
MOISTURE MIGRATING NORTH. IT IS IMPORTANT TO NOTE THIS SHOULD MOSTLY
BE AN OOZING OF MID/UPPER LEVEL MOISTURE AND NOT A HEALTHY MONSOONAL
SURGE TYPICAL OF THE AUGUST TIME FRAME. ADDED MOISTURE AND AFTERNOON
INSTABILITY WILL ALLOW FOR INCREASED PRECIPITATION CHANCES OVER THE
CENTRAL ZONES. GFS40 SUGGESTS LOW-LEVEL MOISTURE WILL RETURN TO THE
REGION ON SAT...THOUGH IT MAY NOT BE ENOUGH TO PRECLUDE A THREAT FOR
DRY THUNDERSTORMS. GFS SOUNDINGS HINT A BIT MORE MOISTURE WILL BE IN
THE REGION ON SUNDAY...BUT NOT TOTALLY CONVINCED AT THIS TIME. WILL
NEED TO MONITOR WITH FUTURE MODEL RUNS. DPORTER

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH EVENING FOR MOST TERMINALS EXCEPT
THOSE IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS.  MID-AFTERNOON AND EARLY EVENING THUNDERSTORM AND SHOWER
ACTIVITY IN THE AFOREMENTIONED AREAS WILL PRODUCE OCCASIONAL MIDDLE
LEVEL BROKEN TO OVERCAST CEILINGS. LATER IN THE EVENING THE
THUNDERSTORM AND SHOWER ACTIVITY WILL SPREAD INTO THE EASTERN PLAINS
AND NORTHEAST HIGHLANDS PRODUCING OCCASIONAL MIDDLE LEVEL BROKEN TO
OVERCAST CEILINGS.  DOWNBURST WINDS FROM THIS CONVECTIVE ACTIVITY
CAN PRODUCE DANGEROUS ERRATIC WINDS...HAIL AND ISOLATED IFR CEILINGS
DURING HEAVY DOWNPOURS.  CONVECTION AND SHOWER ACTIVITY WILL
DIMINISH AFTER MIDNIGHT AND GIVE WAY TO VFR CONDITIONS AT ALL
TERMINALS THROUGH MIDDAY THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING LIGHTNING
CONCERNS TO MUCH OF THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT
HIGHLANDS...THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW
MEXICO.

AN INFLUX OF MOISTURE IS CONTINUING WITH THE DRYLINE MOVING WESTWARD
PAST THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE THIS
AFTERNOON. DEWPOINTS CLIMBING INTO THE 40S...50S...AND 60S
ARE ALLOWING FOR EXCELLENT HUMIDITY RECOVERY IN THE EASTERN HALF OF
THE STATE WHILE PRIMING THE ATMOSPHERE FOR SOME THUNDER THIS
AFTERNOON AND EVENING. ENTIRE EASTERN HALF OF THE STATE WILL HAVE AT
LEAST SOME CHANCE FOR THUNDER WHILE THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL BE THE FAVORED AREA FOR SCATTERED
COVERAGE OF WET STORMS. SURROUNDING AREAS WITH LESS COVERAGE MAY SEE
MORE OF A HYBRID OF WET AND DRY STORMS WITH DRY LIGHTNING POTENTIAL
CONTINUING. STORMS WILL GENERALLY STEER FROM SOUTHWEST TO NORTHEAST
WITH SOME STRONGER TO SEVERE STORMS UNDERGOING MORE CHAOTIC MOTIONS.
MAXIMUM TEMPERATURES ARE A FEW DEGREES ABOVE AVERAGE TODAY AND
HUMIDITIES WILL BE NOTABLY HIGHER IN THE EAST...BUT REMAIN BELOW 10
PERCENT IN PARTS OF THE FAR WESTERN ZONES. PREVAILING WINDS AREAWIDE
WILL BE BREEZY AND EVEN OCCASIONALLY WINDY IN THE WESTERN HIGH
TERRAIN WHERE AN HOUR OR TWO OF BRIEF AND LOCALIZED CRITICAL FIRE
WEATHER WILL DEVELOP. WIND DIRECTION WILL STAY SOUTH SOUTHWEST IN
THE DRIER WESTERN ZONES OF THE STATE WHILE THE MORE MOIST CENTRAL
AND EASTERN ZONES OBSERVE MORE SOUTH SOUTHEASTERLY WIND DIRECTIONS.
ERRATIC AND GUSTY WINDS WILL OF COURSE ACCOMPANY ANY CONVECTIVE
SHOWERS OR STORMS.

OVERNIGHT HUMIDITY RECOVERY AGAIN WILL BE GOOD TO EXCELLENT IN THE
CENTRAL TO EASTERN ZONES AND POOR TO FAIR IN THE WEST. THE UPPER
LEVEL PATTERN WILL UNDERGO A BIT OF TRANSITION WITH STRENGTHENING
SOUTHWESTERLY WINDS ALOFT NEAR THE FOUR CORNERS AS TROUGH IS FORCED
INTO MONTANA. BROAD AREA OF LOWER SEA LEVEL PRESSURE WILL ALSO
ACCOMPANY THIS UPPER FEATURE...AND CONSEQUENTLY WINDS OVER NEW
MEXICO WILL INCREASE SOME THURSDAY...PARTICULARLY IN THE WESTERN
ZONES AND ALONG THE NORTHEAST TO CENTRAL HIGHLANDS. MID LEVEL
MOISTURE LOOKS TO BE DRAWN INTO THE STATE UNDER THIS PATTERN...BUT
SOME OF THE LOWER LAYER MOISTURE WILL BE MIXED EASTWARD. ENOUGH
MOISTURE WILL LIKELY BE LEFT BEHIND FOR SOME ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE STATE. THE
COMBINATION OF INCREASED WINDS AND LOWERING HUMIDITY WILL RAISE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN ZONES OF
NEW MEXICO AND HAVE OPTED TO ISSUE A RED FLAG WARNING FOR WESTERN
AREAS ALONG THE ARIZONA BORDER.  HAVE OPTED TO CONTINUE THE FIRE
WARNING WATCH FOR THE CENTRAL HIGHLANDS AND PARTS OF THE NORTHEAST
HIGHLANDS AS UNCERTAINTY EXISTS OVER EXTENT AND DURATION OF
CRITICAL FIRE CONDITIONS IN THESE AREAS.  WILL ALLOW THE NEXT SHIFT
TO RE-EVALUATE WITH NEXT OBSERVATIONAL AND MODELING DATA SET TO
DETERMINE THE APPROPRIATE HAZARD ISSUANCE FOR THIS AREA.

WINDS SHOULD DIMINISH TO MODERATE BREEZES ON FRIDAY AS THE UPPER
PATTERN REEMERGES...BRINGING WEAK SOUTHWESTERLIES ALOFT OVER
NEW MEXICO AS A NEW UPPER LOW TAKES RESIDENCE OFF THE COASTS OF
OREGON/CALIFORNIA. AGAIN...SUFFICIENT MOISTURE SHOULD BE LINGERING
OVER THE EASTERN THIRD TO HALF OF THE STATE FOR ISOLATED STORMS.
THIS PATTERN LOOKS TO STAY ENTRENCHED OVER THE AREA FOR THE
FOLLOWING SEVERAL DAYS. THE LOW OFF THE WEST COAST LOOKS TO FINALLY
GET ABSORBED EASTWARD BY LATE NEXT WEEK....BUT NOT BEFORE A STINT OF
REPEATED DAILY SHOWER/STORMS BEING DRAWN OVER MUCH OF CENTRAL TO
EASTERN NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  86  45  81 /   0   0   0   0
DULCE...........................  43  79  38  76 /  10   0   0   5
CUBA............................  52  83  44  82 /  10   0   0   5
GALLUP..........................  49  82  40  81 /   5   0   0   0
EL MORRO........................  47  79  41  77 /   5   0   0   0
GRANTS..........................  47  84  43  82 /   5   5   5   0
QUEMADO.........................  49  83  45  81 /   0   0   0   0
GLENWOOD........................  51  89  53  87 /   0   0   0   0
CHAMA...........................  41  74  40  72 /  20   0   0   5
LOS ALAMOS......................  54  83  53  81 /  20   0   5  10
PECOS...........................  53  81  51  80 /  20  10  10  10
CERRO/QUESTA....................  49  79  45  77 /  20   5   5  10
RED RIVER.......................  39  71  44  69 /  20   5   5  20
ANGEL FIRE......................  42  75  44  72 /  20  10  10  20
TAOS............................  48  82  47  80 /  20   5   5  10
MORA............................  52  80  49  78 /  30  10  10  10
ESPANOLA........................  50  89  51  87 /  20   5   5  10
SANTA FE........................  54  84  51  83 /  20   5   5  10
SANTA FE AIRPORT................  58  87  53  85 /  20   5   5  10
ALBUQUERQUE FOOTHILLS...........  61  89  57  88 /  10   5   5   5
ALBUQUERQUE HEIGHTS.............  64  90  61  89 /  10   5   5   5
ALBUQUERQUE VALLEY..............  59  91  55  91 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  60  90  56  90 /  10   5   5   5
LOS LUNAS.......................  61  91  54  91 /  10   5   5   5
RIO RANCHO......................  59  92  55  90 /  10   5   5   5
SOCORRO.........................  65  95  61  93 /  10   5   5   5
SANDIA PARK/CEDAR CREST.........  55  88  55  86 /  20   5   5   5
TIJERAS.........................  56  89  54  87 /  20   5   5   5
MORIARTY/ESTANCIA...............  48  86  52  85 /  30  10  10  10
CLINES CORNERS..................  56  83  54  83 /  30  10  10  10
GRAN QUIVIRA....................  60  86  54  85 /  20  10  10  10
CARRIZOZO.......................  64  87  60  87 /  20  20  20  10
RUIDOSO.........................  59  78  56  77 /  40  30  30  20
CAPULIN.........................  55  86  54  84 /  40  10  10  10
RATON...........................  53  89  53  88 /  40  10  10  10
SPRINGER........................  58  90  56  89 /  40  10  10  10
LAS VEGAS.......................  55  84  55  84 /  40  10  10  10
CLAYTON.........................  60  91  61  90 /  40  10  10  10
ROY.............................  63  88  59  87 /  40  10  10  10
CONCHAS.........................  69  94  65  94 /  40  20  10  10
SANTA ROSA......................  66  91  63  92 /  30  20  10  10
TUCUMCARI.......................  66  96  64  95 /  30  20  20  10
CLOVIS..........................  64  93  62  91 /  30  20  20  10
PORTALES........................  64  94  63  92 /  30  20  20  10
FORT SUMNER.....................  67  93  63  93 /  30  20  20  10
ROSWELL.........................  67  96  64  96 /  40  20  20  10
PICACHO.........................  65  91  61  90 /  50  20  30  10
ELK.............................  62  85  57  84 /  40  20  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ101-105-109.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-107.

&&

46/01
Hazardous weather outlook, Jun 1, 5:18 AM MDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT WED JUN 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT
HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE WEST
AND CENTRAL HIGHLANDS THURSDAY AFTERNOON. FROM THE CENTRAL
HIGHLANDS EAST TO THE TEXAS STATE LINE...EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG TO
LOCALLY SEVERE.

FRIDAY THROUGH NEXT TUESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS
USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT
HIGHLANDS AND PLAINS. SPOTTERS SHOULD REPORT MEASURED
THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL
WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT
888.386.7637 OR VIA AMATEUR RADIO.

17

In the hours before

Local storm report, Jun 1, 7:04 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     1 SW FORT SUMNER        34.47N 104.25W
06/01/2011  M60 MPH          DE BACA            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101138

AAM
Special weather statement, Jun 1, 7:07 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
707 PM MDT WED JUN 1 2011

NMZ537-020200-
DE BACA COUNTY-
707 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
800 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 35 MILES SOUTHEAST OF VAUGHN...MOVING EAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...YESO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

JONES

LAT...LON 3461 10433 3406 10427 3411 10484 3435 10485
TIME...MOT...LOC 0106Z 253DEG 15KT 3424 10464
Special weather statement, Jun 1, 7:14 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
714 PM MDT WED JUN 1 2011

NMZ530-531-020145-
HARDING COUNTY-UNION COUNTY-
714 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EASTERN
HARDING COUNTIES THROUGH 745 PM MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SEDAN...OR ABOUT 15 MILES SOUTH
OF CLAYTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CLAYTON...SEDAN AND AMISTAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3585 10334 3618 10359 3667 10301 3662 10299
      3632 10302 3591 10301
TIME...MOT...LOC 0114Z 245DEG 35KT 3624 10311

44
Special weather statement, Jun 1, 7:19 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
719 PM MDT WED JUN 1 2011

NMZ534-535-020145-
CURRY COUNTY-QUAY COUNTY-
719 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CURRY AND SOUTHERN QUAY
COUNTIES THROUGH 745 PM MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM 5 MILES NORTH
NORTHEAST OF HOUSE TO 5 MILES NORTHWEST OF WHEATLAND...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...GRADY...WHEATLAND...SAN JON
AND FORREST. THESE STORMS MAY REACH I-40 NEAR AND EAST OF SAN JON
AFTER 730 PM MDT.

STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3459 10376 3461 10387 3478 10402 3523 10349
      3502 10301 3496 10302
TIME...MOT...LOC 0117Z 245DEG 35KT 3482 10367

44
Local storm report, Jun 1, 7:20 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     SEDAN                   36.15N 103.13W
06/01/2011  E60 MPH          UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101139

AAM
Local storm report, Jun 1, 7:43 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
743 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     7 ENE TUCUMCARI         35.21N 103.61W
06/01/2011  M74 MPH          QUAY               NM   ASOS

            KTCC ASOS.

&&

EVENT NUMBER ABQ1101140

99

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:10 PM MDTSpecial Weather StatementABQQuay35 min
Jun 1, 6:14 PM MDTSpecial Weather StatementABQHarding31 min
Jun 1, 6:23 PM MDTSpecial Weather StatementABQDe Baca37 min
Jun 1, 6:29 PM MDTSpecial Weather StatementABQLincoln31 min
Jun 1, 6:46 PM MDTSpecial Weather StatementABQUnion29 min
Jun 1, 6:53 PM MDTSpecial Weather StatementABQQuay22 min
Jun 1, 6:54 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln36 min
Jun 1, 7:07 PM MDTSpecial Weather StatementABQDe Baca53 min
Jun 1, 7:14 PM MDTSpecial Weather StatementABQUnion31 min
Jun 1, 7:19 PM MDTSpecial Weather StatementABQQuay26 min
Jun 1, 7:30 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln60 min
Jun 1, 8:24 PM MDTSpecial Weather StatementABQChaves66 min
Jun 1, 9:59 PM MDTSpecial Weather StatementABQChaves31 min
Jun 1, 10:31 PM MDTSpecial Weather StatementABQDe Baca29 min
Jun 2, 4:45 AM MDTWind AdvisoryABQ15 hr
Jun 2, 3:57 PM MDTAreal Flood AdvisoryABQChaves108 min
Jun 2, 4:59 PM MDTSpecial Weather StatementABQRoosevelt61 min
Jun 2, 5:19 PM MDTSpecial Weather StatementABQCurry41 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.